Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 18, NWS Brownsville, TX

May 2, 20224 counties in Texas

NWS Brownsville, TX issued this wind advisory at May 2, 2022, 11:23 AM CDT for 4 counties in Texas. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 2, 2022, 11:23 AM CDT (16:23 UTC)
Expired
May 2, 2022, 6:00 PM CDT
In force
7 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 4.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2022-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2022-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1187 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
599 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted.

022 
WWUS74 KBRO 021623
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
1123 AM CDT Mon May 2 2022

TXZ251-253>255-351-354-355-451-454-455-022300-
/O.NEW.KBRO.WI.Y.0018.220502T1623Z-220502T2300Z/
Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron-
Coastal Kenedy-Coastal Willacy-Coastal Cameron-Kenedy Island-
Willacy Island-Cameron Island-
Including the cities of Sarita, McAllen, Edinburg, Pharr, 
Mission, Weslaco, Raymondville, Brownsville, Harlingen, 
Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, 
and Boca Chica Beach
1123 AM CDT Mon May 2 2022

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* WHAT...South winds between 25 to 35 mph with gusts up to 45 
  mph.

* WHERE...Kenedy, Willacy, Cameron, and Southern Hidalgo 
  Counties.

* WHEN...Until 6 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Mejia
1 follow-up statement
226 
WWUS74 KBRO 022305
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
605 PM CDT Mon May 2 2022

TXZ251-253>255-351-354-355-451-454-455-030015-
/O.EXP.KBRO.WI.Y.0018.000000T0000Z-220502T2300Z/
Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron-
Coastal Kenedy-Coastal Willacy-Coastal Cameron-Kenedy Island-
Willacy Island-Cameron Island-
Including the cities of Sarita, McAllen, Edinburg, Pharr, 
Mission, Weslaco, Raymondville, Brownsville, Harlingen, 
Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, 
and Boca Chica Beach
605 PM CDT Mon May 2 2022

...WIND ADVISORY HAS EXPIRED...

Breezy conditions will continue to decrease through the evening, 
thus the Wind Advisory has been allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at May 2, 6:13 AM CDT, 5 hours 10 minutes earlier.

Area forecast discussion, May 2, 6:13 AM CDT, 5 hours 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
613 AM CDT Mon May 2 2022

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...MVFR conditions are expected to give way to VFR
ceilings by mid to late morning. Southeasterly winds are expected
to increase into the afternoon, gusting at times to 30 kts. MVFR
ceilings are expected to return this evening through tonight, with
moderate southeasterly winds continuing.

&&

.PREV DISCUSSION... /issued 404 AM CDT Mon May 2 2022/

SHORT TERM (Now through Tuesday): High pressure is expected to
remain fully in control across Deep South Texas today into
tomorrow. A mid-level shortwave has ejected northeast, taking the
best chance of any rain with it. Low pressure deepens across the
Plains, strengthening the pressure gradient along the lower Texas
coast into this afternoon, increasing winds along the lower to
mid RGV. A Wind Advisory may be needed across Cameron, Willacy,
and potentially Hidalgo counties late this morning into this
afternoon. VAD Wind Profile suggests 40-45kts at 3k feet, with a
healthy dose of 50kt winds just above. Model soundings suggest
the strongest LLJ winds kick off the coast by 12 to 15z. If winds
have not ramped up by then, the 12z sounding may help lend some
confidence in pulling the trigger on any advisories. Have raised
temperatures a degree or two from model blends, leaning toward
similar highs as yesterday for both today and Tuesday.

LONG TERM (Tuesday Night through Sunday): A modest mid level
ridge will shift east away from the region Tuesday night. Mid
level flow will back to southwest as a potent short wave
trough/low digs south across the Rockies and into the central High
Plains. An associated frontal system will develop over Oklahoma
and Texas. This setup will evolve slowly Wednesday into Wednesday
night. A tighter gradient on Wednesday will lead to breezy to
conditions along the coast. Tuesday night and Wednesday night
convection to the west should remain upstream of the CWA. As the
Plains storm system ejects on Thursday, mid-level energy will find
a path across northern Mexico and may trigger convection a little
closer to home. Convection may start to develop Thursday
afternoon over the Sierra Madre Orientals and could move closer to
the RGV Thursday evening and Thursday night. A similar situation
will be possible Friday night into Saturday. These would be mostly
strong thunderstorms with small to marginally severe hail, a lot
of lightning, and possible strong wind gusts. Rainfall amounts
could be briefly heavy, but would mainly benefit the grasslands of
the Upper Valley and Northern Ranchlands. The pattern will shift
again on Saturday and Sunday. Zonal flow will start to amplify
ahead of a new short wave trough digging south into the Southwest
United States. Plains storm systems with pressure falls will help
tighten the pressure gradient with stronger winds for the upcoming
weekend. Another development will be the potential for higher
temperatures next weekend. Long range guidance maintains a warmer
than average temperature trend, with interior locations easily
breaching the century mark and threatening heat advisory criteria.

MARINE:

Now through Tuesday...Marine conditions will continue to
deteriorate this morning due to a strengthened pressure gradient
along the lower Texas coast. Breezy to windy southeasterly flow
will continue through this afternoon, with conditions only
gradually improving tonight into Tuesday as the PGF weakens.
Small Craft Advisories are in effect for all coastal waters
through at least 7 PM, and may need to be extended across the
Gulf, especially offshore waters into tonight.

Tuesday Night through Friday Night...Strong high pressure over
the Northwest and West Gulf of Mexico, including some interaction
with inland lower pressure, will drive strong southeast winds.
Thus, moderate to fresh southeast breezes and moderate to slightly
elevated seas will prevail through much of the long term. Small
craft should exercise caution to low end small craft advisory
conditions will frequently be possible, though slightly improved
conditions will develop on Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  87  75  86  75 /   0   0   0   0
BROWNSVILLE          91  77  90  77 /   0   0   0   0
HARLINGEN            92  75  92  75 /   0   0   0   0
MCALLEN              94  76  93  75 /   0   0   0   0
RIO GRANDE CITY      97  74  96  75 /   0   0   0   0
SOUTH PADRE ISLAND   80  76  80  75 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ130-132-
     135-150-155-170-175.

&&

This product is also available on the web at:
https://weather.gov/rgv

56-Hallman...Aviation
Hazardous weather outlook, May 2, 4:10 AM CDT, 7 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
410 AM CDT Mon May 2 2022

TXZ248>255-351-353>355-451-454-455-030915-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo-
Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island-
Cameron Island-
410 AM CDT Mon May 2 2022

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a Moderate Risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach.

A Wind Advisory may be needed for portions of the lower to mid RGV
late this morning through this afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

An elevated risk of rip currents is possible at the local beaches
through the entire period.

Isolated strong storms are possible Wednesday night, Thursday
night, and Friday night across the brush country, and for the
northern ranchlands and areas west of I-69C Thursday night.
Locally heavy rainfall is possible.

Heat Index values between 105 to 111 are possible Saturday and
Sunday afternoons across the upper RGV and brush country. Heat
Advisories may be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-030915-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
410 AM CDT Mon May 2 2022

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

Small Craft Advisories are in effect for the Laguna Madre and Gulf
of Mexico waters out 60 nautical miles until 7 PM this evening.

Additional Small Craft Advisories may be needed this evening into
tonight across Gulf of Mexico waters.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Additional Small Craft Advisories may be needed across all coastal
waters Wednesday through Thursday.

Isolated strong thunderstorms are possible across mainly northern
coastal waters Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, May 2, 10:54 AM CDT, 29 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1054 AM CDT Mon May 2 2022

TXZ251-253>255-351-353>355-022300-
Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron-
Coastal Kenedy-Northern Hidalgo-Coastal Willacy-Coastal Cameron-
Including the cities of Sarita, McAllen, Edinburg, Pharr,
Mission, Weslaco, Raymondville, Brownsville, Harlingen,
San Manuel, Port Mansfield, Port Isabel, and Laguna Vista
1054 AM CDT Mon May 2 2022

...VERY BREEZY AND GUSTY SOUTHEAST WINDS IMPACTING CAMERON,
WILLACY, HIDALGO AND KENEDY COUNTIES...

Surface observations are reporting strong southeasterly winds
across portions of Cameron, Willacy, Hidalgo and Kenedy Counties.
Locations in these counties can expect sustained winds of 25 to
30 mph with occasional to frequent gusts around 40 mph the rest
of the afternoon. An upgrade to a Wind Advisory may be needed if
wind speeds continue to increase.

Use extra caution when driving, especially if operating a high
profile vehicle in cross winds, and secure outdoor objects.

Mejia

Nearby

Wind Advisories in Texas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.